The Michigan Mathematical Journal

Regularity of continuous CR maps in arbitrary dimension

Klas Diederich and Sergey Pinchuk

Full-text: Open access

Article information

Michigan Math. J. Volume 51, Issue 1 (2003), 111-140.

First available in Project Euclid: 8 April 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 0
Secondary: 32V30: Embeddings of CR manifolds 32C07: Real-analytic sets, complex Nash functions [See also 14P15, 14P20]


Diederich, Klas; Pinchuk, Sergey. Regularity of continuous CR maps in arbitrary dimension. Michigan Math. J. 51 (2003), no. 1, 111--140. doi:10.1307/mmj/1049832896.

Export citation


  • M. S. Baouendi, P. Ebenfelt, and L. P. Rothschild, Convergence and finite determination of formal CR mappings, J. Amer. Math. Soc. (2000), 697--723.
  • M. S. Baouendi, X. Huang, and L. Rothschild, Regularity of CR mappings between algebraic hypersurfaces, Invent. Math. 125 (1996), 13--36.
  • M. S. Baouendi, H. Jacobowitz, and F. Treves, On the analyticity of CR mappings, Ann. of Math. (2) 122 (1985), 365--400.
  • M. S. Baouendi, N. Mir, and L. P. Rothschild, Reflection ideals and mappings between generic submanifolds in complex space, preprint, 2001.
  • M. S. Baouendi and L. P. Rothschild, Germs of CR maps between real analytic hyperfaces, Invent. Math. 93 (1988), 481--500.
  • ------, Images of real hypersurfaces under holomorphic mappings, J. Differential Geom. 36 (1992), 75--88.
  • S. Bell and D. Catlin, Boundary regularity of proper holomorphic mappings, Duke Math. J. 49 (1982), 385--396.
  • S. Bell and R. Narasimhan, Proper holomorphic mappings of complex spaces, Several complex variables (W. Barth, R. Narasimhan, eds.), Encyclopaedia Math. Sci., 69, Springer-Verlag, Berlin, 1990.
  • E. Bishop, Conditions for the analyticity of certain sets, Michigan Math. J. 11 (1964), 289--304.
  • D. W. Catlin, Global regularity of the $\smash\bar\partial$-Neumann problem, Complex analysis of several variables (Madison, WI, 1982), pp. 39--49, Amer. Math. Soc., Providence, RI, 1984.
  • E. M. Chirka, Complex analytic sets, Kluwer, Dordrecht, 1990.
  • B. Coupet, F. Meylan, and A. Sukhov, Holomorphic maps of algebraic CR manifolds, Internat. Math. Res. Notices 1 (1999), 1--29.
  • K. Diederich and J. E. Fornæss, Pseudoconvex domains: Existence of Stein neighborhoods, Duke Math. J. 44 (1977), 642--662.
  • ------, Pseudoconvex domains with real analytic boundary, Ann. Math. (2) 107 (1978), 371--384.
  • ------, Boundary regularity of proper holomorphic mappings, Invent. Math. 67 (1982), 363--384.
  • ------, Proper holomorphic mappings between real-analytic pseudoconvex domains in $\Bbb C^n,$ Math. Ann. 282 (1988), 681--700.
  • K. Diederich, J. E. Fornæss, and Z. Ye, Biholomorphisms in dimension 2, J. Geom. Anal. 4 (1994), 539--552.
  • K. Diederich and S. I. Pinchuk, Proper holomorphic maps in dimension 2 extend, Indiana Univ. Math. J. 44 (1995), 1089--1126.
  • ------, Reflection principle in higher dimensions, Doc. Math. 2 (1998), 703--712.
  • ------, Uniform volume estimates for holomorphic families of analytic sets, Vitushkin Conference (Moscow, 2001) (to appear).
  • K. Diederich and S. Webster, A reflection principle for degenerate real hypersurfaces, Duke Math. J. 47 (1980), 835--845.
  • F. Forstnerič, Proper holomorphic mappings: A survey, Several complex variables. Proceedings of the special year at the Mittag-Leffler Institute (J. E. Fornæss, ed.), pp. 297--363, Princeton University Press, Princeton, NJ, 1993.
  • X. Huang, Schwarz reflection principle in complex spaces of dimension two, Comm. Partial Differential Equations 21 (1996), 1781--1829.
  • ------, A removable singularity property for CR mappings between real analytic hypersurfaces, Comm. Partial Differential Equations 25 (2000), 299--317.
  • H. Lewy, On the boundary behavior of holomorphic mappings, Acad. Naz. Linc. 35 (1977), 1--8.
  • J. Merker, Etude de la régularité analytique de l'application de symétrie CR formelle, preprint, 2001.
  • N. Mir, Formal biholomorphic maps of real analytic hypersurfaces, Math. Res. Lett. 7 (2000), 343--359.
  • S. Pinchuk, On the analytic continuation of holomorphic mappings, Math. USSR-Sb. 27 (1975), 375--392.
  • S. Pinchuk and Sh. Tsyganov, Smoothness of CR mappings of strictly pseudoconvex hypersurfaces, Izv. Akad. Nauk. SSSR Ser. Mat. 53 (1989), 1120--1129.
  • S. Pinchuk and K. Verma, Analytic sets and the boundary regularity of CR mappings, Proc. Amer. Math. Soc. 129 (2001), 2623--2632.
  • R. Shafikov, Analytic continuation of germs of holomorphic mappings between real hypersurfaces in $\Bbb C^n,$ Michigan Math. J. 47 (2000), 133--149.
  • G. Stolzenberg, A hull with no analytic structure, J. Math. Mech. 12 (1963), 103--111.
  • A. Tumanov, Foliations by complex curves and the geometry of real surfaces of finite type, Math. Z. (to appear).
  • S. Webster, On the mapping problem for algebraic real hypersurfaces, Invent. Math. 43 (1977), 53--68.
  • J. Wermer, Polynomially convex hulls and analyticity, Ark. Mat. 20 (1982), 129--135.